GLOBAL BUSINESS CHALLENGE - FINANCE LEADERSHIP PROGRAMME

(GBC FLP) 2021 - PROPOSAL

Proposed Date	March 2021	
Proposed by	CIMA Emerging Markets	
Date of Activity	May 2021 – October 2021	
Venue	Virtually via Zoom	

GBC FLP initiated by The Chartered Institute of Management Accountants (CIMA) is an international competition for global undergraduates. It aims at discovering and developing business acumen of students, unlock their potential for their knowledge and career competitiveness, and cultivate business leaders for future social development. Since 2009, the competition has attracted numerous countries and regions, including Britain, Ireland, Sri Lanka, India, Mainland China, Philippines, Malaysia, Pakistan, Poland, Singapore, Middle East, Russia, Vietnam, Bangladesh, South Africa, Ghana, United Arab Emirates, Australia, Hong Kong, Macau, Mongolia and Taiwan, etc. Based on the principle of fairness, justice and openness and following the concept of Developing Future Business Leaders, the competition selects excellent student teams with outstanding business potential and proficient in finance, marketing and management.

The participants are required to register in teams of four, submit the analysis reports of specific cases within a given time. The competition adopts the actual case scenario under the CIMA professional qualification system. By focusing on the capabilities of solving practical problems with business knowledge, it reflects the combination of theoretical knowledge and practical application. Due to the COVID-19 pandemic, the GBC FLP 2021 will be conducted partially if not entirely via online.

For GBC FLP 2021, there will be multiple national champions from different countries in the Emerging Markets to compete for the title of Grand Champion. The countries include (but not limited to) the following: Philippines, Cambodia, Thailand, and Vietnam.

The estimated promotional and marketing activities of this competition is in June 2021, while the National Finals and Grand Finals are estimated to be held in September 2021 and October 2021.

GBC FLP 2021 Rules & Mechanics

- 1. Participants, Teams and Registration
 - 1.1 Participations-
 - 1.1.1 Only full-time undergraduates from universities are eligible to register and participate in the competition.
 - 1.1.2 Only active students from universities are eligible to register and participate in the competition.
 - 1.1.3 Each individual student may only register as a member of ONLY ONE (1) team.

1.2 Teams -

- 1.2.1 University/school representative team -
 - 1.2.1.1 Each university/school may send out ONLY ONE (1) team. This is to ensure a diversity in participation countrywide.
- 1.2.2 Team members -
 - 1.2.2.1 Each team should be consisted of ONLY FOUR (4) students/team members.
 - 1.2.2.2 Each team may consist of (active) students from different level/year in their studies/programmes in their respective university/school.
 - 1.2.2.3 Each team may consist of students from multiple different programmes in their respective university/school. Provided they're all within the accounting (& finance) and business discipline.
 - 1.2.2.4 Each team must have a team leader.
 - 1.2.2.5 Each team shall have a team name.

1.3 Registration -

- 1.3.1 Register by filling out registration form (received from CIMA organizing team) with relevant information of the participants.
- 1.3.2 Registrations will be on first-come-first-served basis.
 - 1.3.2.1 Maximum number of teams per country is twenty-five (25), which is total of 100 students in total.
 - 1.3.2.2 CIMA organizing team reserve the rights to decline or accept any late registration within reason.

- 2. Team Progression and Elimination -
 - 2.1 Progression -
 - 2.1.1 Submit registration form to CIMA organizing team.
 - 2.1.2 Upon registration closes, each team will receive the case study pre-seen & questions.
 - 2.1.3 Prepare case study report and submit by deadline.
 - 2.1.4 The **Top Ten (10) Teams** will be selected and granted FLP access.
 - 2.1.5 The **Top Five (5) Finalist Teams** will be
 - 2.1.5.1 proceeding to the national final of each country.
 - 2.1.5.2 required to prepare a two (2) minutes introductory video to be showcased to the judges.
 - 2.1.5.3 required to prepare a PowerPoint presentation and present to the judges virtually via Zoom.
 - 2.1.6 The National Champion Team will be representing the country to compete with other champion teams of other countries in the Grand Final; virtually via Zoom.

2.2 Elimination -

- 2.2.1 Upon the case study reports assessment.
 - 2.2.1.1 ONLY the top 10 teams will be recognized and granted FLP access.
 - 2.2.1.2 ONLY the Top Five (5) teams will progress to the national final round to perform a virtual presentation to the judges.
 - 2.2.1.3 The rest of the teams will be eliminated thereafter.
- 2.2.2 Failing to submit the case study report by the deadline will result immediate elimination.
- 2.2.3 Failing to prepare AND perform a presentation for the National Final and/or Grand Final will result immediate elimination.

- 3 Case Study Pre-seen, Questions, Report and Presentation
 - 3.1 The Case Study Pre-seen and Question
 - 3.1.1 Every team leader (assigned among team members) will receive an email containing the Case Study Pre-Seen and Question.
 - 3.2 The Case Study Report -
 - 3.2.1 Every team is required to prepare a case study report based on the Case Study Pre-seen and Question provided within the deadline assigned.
 - 3.2.2 Formats -
 - 3.2.2.1 Introduce what is in the report
 - 3.2.2.2 Scope of Report
 - 3.2.2.3 Conclusions
 - 3.2.2.4 Annexes (if necessary)
 - 3.2.2.5 Arial, Size 11, 1.5 Spacing
 - 3.3 The National Finals (Case Study Presentation) -
 - 3.3.1 Only the Top Five (5) teams of each country will be required to prepare a PowerPoint presentation based on their case study report.
 - 3.3.2 The Top Five (5) teams will be required to present their two (2) minutes introductory video to the judges upon starting their session in the National Final BEFORE presenting their PowerPoint slides.
 - 3.3.3 Formats -
 - 3.3.3.1 PowerPoint for 15 minutes presentation based on the Case Study Report.
 - 3.3.3.2 The PowerPoint shouldn't exceed 30 slides.
 - 3.3.3.3 There will be a ten (10) minutes Q&A session for each team.
 - 3.3.3.4 A one (1) page summary is to be submitted to the organizing team for the perusal of the judges before the National Final.
 - 3.4 The Grand Final (Case Study Presentation) -
 - 3.4.1 Only the National Champion Team of each country will proceed to this level.
 - 3.4.1.1 The National Champion Teams will be required to prepare another set of PowerPoint presentation (based on a second set of questions but still based on the same case study pre-seen).
 - 3.4.2 Formats -
 - 3.4.2.1 PowerPoint for 15 minutes presentation based on the second set of Case Study Question.

- 3.4.2.2 The PowerPoint shouldn't exceed 30 slides.
- 3.4.2.3 There will be a ten (10) minutes Q&A session for each team.
- 3.4.2.4 A one (1) page summary is to be submitted to the organizing team for the perusal of the judges before the National Final.

3.5 Attire during National Finals and Grand Final

3.5.1 The attire should be formal as though the students are doing their presentation in the university.

3.6 Judges Scoring Sheet

3.6.1 The judges will be assessing the teams' presentations based on the following:

Area of assessment	
Issue explanation:	
Clarity of explanation of the problem or aim of the proposal	
Discussion:	/30
Quality of arguments made	
Recommendations:	
Clarity, Commerciality, Practicality	
Subjective marks:	
Judges' discretionary marks	
Total marks: (out of 100)	

4 GBC FLP 2021Timelines -

TH

Item	Date	Day
TH Promotional Activities Starts	2021-05-31	Monday
TH Registration Deadline	2021-07-19	Monday
TH Pre-seen & Questions release	2021-07-26	Monday
TH Case Study Report Submission	2021-08-23	Monday
TH Top 5 Finalists announcement	2021-08-30	Monday
TH National Final Presentations	2021-09-12	Sunday
International Grand Final	2021-10-10	Sunday

5 GBC-FLP 2021 Prizes

5.1 National Level

- 5.1.1 The Top Ten (10) teams of each country will be awarded free CGMA FLP access for one (1) year with entry point at Operational Case Study (OCS) level (worth GBP 2,000 /year).
- 5.1.2 The Top Five (5) National Finalist Teams will be given free OCS exam supports (face-to-face/virtually, depends on the current pandemic situation), after they've completed the learning in OCS level in FLP and proceed to sit for OCS exam.
- 5.1.3 The Top Three (3) National Finalist Teams will be awarded as follows:

Place	Prizes	
Champion	Recognition certificate from CIMA.	
1 st Runner-Up	Recognition certificate from CIMA.	
2 nd Runner-up	Recognition certificate from CIMA.	
4 th & 5 th	Participation Certificates.	

5.2 International Level

- 5.2.1 The Champion Teams of each country will be flown to the country where the Grand Final is being held, complimentary of CIMA organizing team. Inclusive of accommodation and transportation.
- 5.2.2 The Top Three (3) Grand Finalist Teams will be awarded as follows:

Place	Prizes
Champion	Recognition certificate from CIMA + Reference Letter from CIMA leadership team + Trophy
1 st Runner-Up	Recognition certificate from CIMA + Reference Letter from CIMA leadership team + Trophy
2 nd Runner-up	Recognition certificate from CIMA + Reference Letter from CIMA leadership team + Trophy
4th place	International Participation Certificate

6.2 Thailand National Event Flow (MYT @ GMT +8)

09:30 - 10:00	2 mins	Introductory video
	15 mins	Team 1 presentation
	10 mins	Q&A session
	3 mins	Break
10:00 - 10:30	2 mins	Introductory video
	15 mins	Team 2 presentation
	10 mins	Q&A session
	3 mins	Break
10:30 - 11:00	2 mins	Introductory video
	15 mins	Team 3 presentation
	10 mins	Q&A session
	3 mins	Break
11:00 - 11:30	2 mins	Introductory video
	15 mins	Team 4 presentation
	10 mins	Q&A session
	3 mins	Break
11:30 - 12:00	2 mins	Introductory video
	15 mins	Team 5 presentation
	10 mins	Q&A session
	3 mins	Break
12:00 – 2:30	2.5Hours	Lunch Break & Judges' score consolidation
		Award Ceremony
2:30 – 2:40	10 mins	Host opens floor
2:40 – 2:50	10 mins	CIMA Representative Opening Speech
2:50 – 3:00	10 mins	TFAC Representative Speech (Optional)
3:00 – 3:05	5 mins	Introducing the top 5 finalists
3:05 – 3:10	5 mins	Introducing the judges
3:10 – 3:15	5 mins	Thanking the sponsors
3:15 – 3:20	5 mins	Brief on the Prizes
3:20 – 3:30	10 mins	Announcement of Winners
3:30 – 3:35	5 mins	Closing remarks by Panel of Judges

7 International Grand Final Event Flow (MYT @ GMT +8)

09:30 - 10:00	2 mins	Introductory video
	15 mins	Team 1 presentation
	10 mins	Q&A session
	3 mins	Break
10:00 – 10:30	2 mins	Introductory video
	15 mins	Team 2 presentation
	10 mins	Q&A session
	3 mins	Break
10:30 – 11:00	2 mins	Introductory video
	15 mins	Team 3 presentation
	10 mins	Q&A session
	3 mins	Break
11:00 – 11:30	2 mins	Introductory video
	15 mins	Team 4 presentation
	10 mins	Q&A session
	3 mins	Break
11:30 – 2:30	3 Hours	Lunch Break & Judges' score consolidation
		Award Ceremony
2:30 – 2:40	10 mins	Host opens floor
2:40 – 2:50	10 mins	CIMA Representative Opening Speech
2:50 – 2:55	5 mins	Introducing the top 5 finalists
2:55 – 3:00	5 mins	Introducing the judges
3:00 – 3:05	5 mins	Thanking the sponsors
3:05 – 3:10	5 mins	Brief on the Prizes
3:10 – 3:20	10 mins	Announcement of Winners
3:20 – 3:25	5 mins	Closing remarks by Panel of Judges